Home > Riviste > Giornale Italiano di Dermatologia e Venereologia > Fascicoli precedenti > Giornale Italiano di Dermatologia e Venereologia 2016 December;151(6) > Giornale Italiano di Dermatologia e Venereologia 2016 December;151(6):694-9

ULTIMO FASCICOLO
 

ARTICLE TOOLS

Estratti

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

Rivista di Dermatologia e Malattie Sessualmente Trasmesse


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014


eTOC

 

REVIEWS  


Giornale Italiano di Dermatologia e Venereologia 2016 December;151(6):694-9

lingua: Inglese

Association of skin hyperpigmentation and drug use: a systematic review

Walter KRAUSE

Department of Dermatology and Allergology, Gießen and Marburg University Clinic, Marburg, Germany


PDF  


INTRODUCTION: Part of the acquired hyperpigmentations of the skin are interpreted as adverse effect of drugs. However, systematic studies are rare in the literature, as case reports have predominantly been published. The present systematic review attempts to provide a contribution to the body of evidence for a causal relation.
EVIDENCE ACQUISITION: The reports on an association of hyperpigmentation and drugs from 1970 until April 2016 found in Medline and EMBASE were rated according to the SIGN grading system for clinical studies.
EVIDENCE SYNTHESIS: A total of 352 evaluated publications were found, which mainly consist of reports of single cases, only a small number of larger case series were available. Case-control-studies and randomized controlled studies have rarely been found. The level of evidence for a causal relation to hyperpigmentation is low for the major part of drugs as quoted in order to the Anatomical Therapeutic Chemical Classification System with Defined Daily Doses. A causal relation is likely only for prostaglandins, minocyclin, phenothiazine, nicotine, and anti-malaria drugs.
CONCLUSIONS: There is paucity of evidence for an induction of hyperpigmentation by drugs. A causal relationship is likely only in a small number of drugs.

inizio pagina

Publication History

Per citare questo articolo

Corresponding author e-mail

krause@med.uni-marburg.de